Alert archive / California / Wind Advisories in 2020
Wind Advisory 12, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 9, 2020, 9:19 PM PST for Marin County, Sonoma County, California. It took effect at Dec 10, 2020, 8:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2020, 9:19 PM PST (05:19 UTC)
- In effect from
- Dec 10, 2020, 8:00 AM PST
- Expired
- Dec 10, 2020, 3:47 PM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 104 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 5.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WWUS76 KMTR 100519 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 919 PM PST Wed Dec 9 2020 CAZ505-507-101330- /O.NEW.KMTR.WI.Y.0012.201210T1600Z-201211T0000Z/ Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains- Including the cities of Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, and Woodacre 919 PM PST Wed Dec 9 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Coastal North Bay Including Point Reyes National Seashore and North Bay Coastal Mountains of Sonoma and Marin Counties. * WHEN...From 8 AM to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Peak gusts are expected along exposed coastal areas and coastal mountain ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
2 follow-up statements
175 WWUS76 KMTR 101211 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 411 AM PST Thu Dec 10 2020 CAZ505-507-110000- /O.CON.KMTR.WI.Y.0012.201210T1600Z-201211T0000Z/ Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains- Including the cities of Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, and Woodacre 411 AM PST Thu Dec 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Coastal North Bay Including Point Reyes National Seashore and North Bay Coastal Mountains of Sonoma and Marin Counties. * WHEN...From 8 AM to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Peak gusts are expected along exposed coastal areas and coastal mountain ridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
139 WWUS76 KMTR 102347 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 347 PM PST Thu Dec 10 2020 CAZ505-507-110100- /O.CAN.KMTR.WI.Y.0012.000000T0000Z-201211T0000Z/ Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains- Including the cities of Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, and Woodacre 347 PM PST Thu Dec 10 2020 ...WIND ADVISORY IS CANCELLED... The incoming boundary has been significantly slower than expected, arriving late this afternoon and evening, and has been weakening. While breezy conditions are still expected along the North Bay Coast and North Bay Coastal Mountains, they are not forecast to meet our criteria for a wind advisory. As such we have cancelled the wind advisory. For more information see our social media feeds @NWSBayArea. $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 4:12 PM PST, 5 hours 7 minutes earlier.
Area forecast discussion, Dec 9, 4:12 PM PST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
412 PM PST Wed Dec 9 2020
.SYNOPSIS...Main concern remains along the coast with high surf and
hazardous beach conditions through this afternoon. Expect a
cooling trend for the rest of this week with Friday morning
bringing the coldest minimum temperatures. This week also marks a
transition into a return of low clouds and fog with the potential
for inland intrusion into the valleys on Thursday. Then we'll
wrap up the weekend with light rain...best chances across the
North Bay but could extend southward towards the Monterey Bay area
at times.
&&
.DISCUSSION...as of 1:48 PM PST Wednesday...A mix of sun and
clouds across the Bay Area and Central Coast today as an upper
slow spins well to the the south and a weak boundary approaches
from the north. This gradual shift in the pattern has ended the
warm offshore flow. A quick check of the 24 hour trend shows many
locations running a few degrees cooler than yesterday. The winner
is Monterey, which is 24 degrees colder thanks mostly to no east
wind.
For tonight - the upper low to the south will eject to the east
and the boundary to the north will push through with little
fanfare. The cloud deck overnight may have a summer like stratus
feel to it, but not super confident on widespread stratus. Behind
the boundary a little bit of clearing of high clouds is possible
late tonight, but more notably will be the northerly wind shift.
The northerly to northeasterly wind shift will occur over the higher
terrain tonight leading to milder temps in the hills with
moderate humidity recovery.
The cooling trend will continue on Thursday with another weak
frontal boundary and more so on Friday. In fact, by Friday it
will feel even colder given the stronger onshore flow and air
coming off a relatively colder ocean. Highs on Friday will be in
the 50s to lower 60s...or a few below normal.
As mentioned on previous discussions a pattern change is in the
forecast for the weekend with the return of rain. Fortunately,
this is exactly the way one would want rain to return with
numerous burn areas. Point forecasts over the burn areas do not
show rain rates of concerns. As always though, with any rain on a
burn area we'll be watching closely.
A low pressure will gradually approach the region from the west
Friday night. A warm front will ultimately lift over the area
spreading light rain amounts Friday night and Saturday. Southern
portions of Monterey/San Benito may not see much light rain from
the warm front. Rain chances move farther north late Saturday as
the warm front lifts northward. More widespread rainfall is then
expected on Sunday as a cold front moves through. Rain amounts
Friday night through Sunday night will be 0.75-1" far North Bay -
SF Bay 0.25-0.5" - less than 0.25" to the south.
Drier weather return early next week, but longer range models show
that additional rain chances will be possible over Northern
California.
&&
.AVIATION...as of 04:10 PM PST Wednesday...For the 00z TAFs. VFR
this evening and overnight, along with light winds. Some concern
for possible MVFR to IFR ceiling onset at KSFO, KOAK and KMRY during
the morning on Thursday as next boundary approaches with rapid
moistening and deepening of the boundary layer. However, cooling
aloft may break up the inversion layer and diminish low cloud
coverage. Currents tafs persist in trending optimistic but will
reexamine when new 00Z model output received this evening.
Vicinity of KSFO...VFR, mainly light and variable wind becoming
onshore this evening into Thursday morning. Low confidence in VFR
forecast for Thursday morning.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR, light offshore winds though locally
onshore the remainder of the afternoon into the early evening. Low
confidence in VFR forecast for KMRY Thursday morning.
&&
.MARINE...as of 2:17 PM PST Wednesday...Moderate long period
swells will slowly subside overnight into Thursday. Gusty
northwest winds will increase overnight into Thursday, especially
across the offshore waters as a weak cold front passes through the
waters. Northwest wind and seas will persist as another cold
front passes through Thursday night into Friday. Winds will turn
southerly by Friday night as a warm front approaches the region
but with generally light seas. By late in the weekend or early
next week another large nw swell will pass through the waters.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
&&
PUBLIC FORECAST: MM
AVIATION: Blier
MARINE: RWW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 9:01 PM PST | Gale Warning | MTR | 18 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.